Alert archive / Idaho / High Wind Warnings in 2013
High Wind Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Apr 29, 2013, 3:25 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 3:25 PM MDT (21:25 UTC)
- Expired
- Apr 29, 2013, 6:58 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS75 KPIH 292125 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT MON APR 29 2013 IDZ020-300100- /O.UPG.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/ /O.NEW.KPIH.HW.W.0003.130429T2125Z-130430T0100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 325 PM MDT MON APR 29 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG DAMAGING WINDS WILL CONTINUE THROUGH 7 PM. * WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...CRATERS OF THE MOON NATIONAL MONUEMENT...IDAHO FALLS...REXBURG...AND THE ARCO DESERT. * IMPACTS...STRONG DAMAGING CROSS WINDS ARE EXPECTED ON HIGHWAY 20 BETWEEN IDAHO FALLS AND ARCO AND HIGHWAY 33 THROUGH MUD LAKE AND SAGE JUNCTION. WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-019-021>023-032-300300- /O.CON.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO... BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...SODA SPRINGS...ARCO... CHALLIS...MACKAY 325 PM MDT MON APR 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM. * WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT...AND RIGBY. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
873 WWUS75 KPIH 300058 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 658 PM MDT MON APR 29 2013 IDZ020-300300- /O.CAN.KPIH.HW.W.0003.000000T0000Z-130430T0100Z/ /O.EXA.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 658 PM MDT MON APR 29 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM. * WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO 15 TO 20 MPH BY 9 PM THIS EVENING. * LOCATIONS INCLUDE...CRATERS OF THE MOON...IDAHO FALLS...REXBURG... AND THE ARCO DESERT. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-019-021>023-032-300300- /O.CON.KPIH.WI.Y.0016.000000T0000Z-130430T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO... BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...SODA SPRINGS...ARCO... CHALLIS...MACKAY 658 PM MDT MON APR 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 PM. * WINDS...WIDESPREAD WEST TO SOUTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO 15 TO 20 MPH BY 9 PM MDT. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT...AND RIGBY. * IMPACTS...WINDS OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE ESPECIALLY WHEN EXPERIENCING CROSSWINDS. WITH FAIRLY DRY CONDITIONS AND RECENTLY PLOWED FIELDS... BLOWING DUST CAN BE EXPECTED IN MANY AREAS. THIS CAN MEAN SUDDEN CHANGES IN VISIBILITY...FROM UNLIMITED TO NEAR ZERO VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 29, 2:10 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 29, 2:10 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT MON APR 29 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. UPPER JET ALIGNED JUST NORTH OF THE DIVIDE THIS AFTERNOON PER SAT IMAGERY. CLOUD COVER ACROSS EASTERN IDAHO WITH WEAK SHOWERS HIGHER ELEVATIONS MAINLY NORTH PORTIONS OF CENTRAL MOUNTAINS AND ALONG WYOMING BORDER. DRY SLOT PUNCHING INTO CENTRAL PORTIONS OF THE REGION THIS AFTERNOON PER IR SAT IMAGERY...WHICH WILL CONTINUE TO AID DEVELOPMENT OF STRONG WINDS THROUGH MUCH OF THE REGION FOR THE REMAINDER OF TODAY. MOST AREAS ALREADY FLAGGED UNDER WIND ADVISORY HEADLINE FOR TODAY SEEING STRONG WINDS. UPPER SNAKE PLAIN SEEING THE STRONGEST GUSTS AT THIS TIME WITH A FEW LOCATIONS GUSTING AROUND 50 MPH. AREA WEB CAMS SHOWING EVIDENCE OF BLOWING DUSTS BUT VISIBILITY NOT SIGNIFICANTLY RESTRICTED AT THIS TIME. THUS WILL LEAVE ADVISORY IN PLACE WITHOUT AN UPGRADE TO HIGH WIND WARNING. WINDS SHOULD SUBSIDE THIS EVENING BUT STRENGTHEN AGAIN DURING THE DAY TUESDAY THOUGH NOT AS STRONG OR WIDESPREAD. MID LEVEL SUPPORT MUCH LESS SIGNIFICANT ON TUESDAY AND SURFACE GRADIENT IS ORIENTED IN A SLIGHTLY LESS FAVORABLE DIRECTION THAN TODAY. THAT SAID...GUIDANCE CONTINUES TO INDICATE POTENTIAL FOR ADVISORY LEVEL WINDS...MAINLY IN LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY. WILL FORGO ISSUANCE OF A 2ND HEADLINE AND LET FOLLOWING SHIFTS ISSUE IF MODELS CONTINUE TO SUPPORT THE STRONG WINDS AFTER CURRENT ADVISORY IS OVER. TROUGH AXIS FINALLY SLIDES INTO WYOMING TUESDAY NIGHT LEAVING DRIER NORTHWEST FLOW IN PLACE. WINDS SHOULD NO LONGER BE A CONCERN FOR WEDNESDAY AND WEDNESDAY NIGHT...BUT SLIGHTLY COOLER TEMPS CAN BE EXPECTED. DMH .LONG TERM...THURSDAY THROUGH MONDAY. LONG TERM MODELS KEEP UPPER RIDGE OFF THE PACIFIC COAST WITH GENERALLY NORTHERLY FLOW ALOFT OVER THE REGION. EXPECT DRY CONDITIONS THURSDAY AND FRIDAY. BOTH THE GFS AND EUROPEAN MODELS DROP A SHORT WAVE SOUTH IN THE NORTHERLY FLOW FRIDAY NIGHT INTO SATURDAY. EXPECT SATURDAY TO BE THE BEST CHANCE FOR SHOWERS IN THE LONG TERM AND HAVE ISOLATED SHOWERS IN THE GRIDS. DID NOT ALTER MUCH IN THE GRIDS WITH NEAR NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. HAVE IT DRY WITH THE EXCEPTION OF THE SHOWERS FRIDAY NIGHT THROUGH SATURDAY NIGHT. GK && .AVIATION...25 TO 35 KNOT SUSTAINED WINDS CONTINUING THIS AFTERNOON AT IDA AND PIH WITH 15 TO 25 AT SUN AND BYI. EXPECT TO CONTINUE UP TO SUNSET WITH GUSTS IN THE 30 TO 50 KNOT RANGE AT THE TAF SITES. SHOULD DIE DOWN AFTER 03Z THEN INCREASE AGAIN TUESDAY BUT NOT AS STRONG AS TODAY BUT STILL IN THE 15 TO 25 KNOT SUSTAINED RANGE AT BYI...PIH AND IDA. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032. &&
Hazardous weather outlook, Apr 29, 3:17 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 317 AM MDT MON APR 29 2013 IDZ017>025-031-032-300930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 317 AM MDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING SHOWERS TO PORTIONS OF THE CENTRAL AND EASTERN MOUNTAINS. THE REST OF THE AREA WILL SEE STRONG WINDS AND THE POTENTIAL FOR BLOWING DUST. SUSTAINED WINDS OF 25-40 MPH ARE POSSIBLE WITH HIGHER GUSTS. THE HIGHEST IMPACT AREAS ARE THE SNAKE PLAIN...MAGIC VALLEY AND ALL/PORTIONS OF THE UPPER SNAKE HIGHLANDS...SOUTH CENTRAL ANS CARIBOU HIGHLANDS AND THE LOST RIVER/PAHSIMEROI REGION. A WIND ADVISORY IS IN EFFECT HERE FROM NOON-9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SYSTEM WILL DROP ACROSS THE REGION TUESDAY...PRODUCING SHOWERS ACROSS PORTIONS OF THE CENTRAL AND EASTERN MOUNTAINS...AS WELL AS PORTIONS OF THE SNAKE PLAIN DUE TO A CONVERGENCE EVENT. 15-30 MPH WINDS ARE EXPECTED WITH THE STRONGEST WINDS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL BE MUCH COLDER THROUGH MIDWEEK. HIGHS OF 45-55 FOR THE LOWER VALLEYS AND 35-45 IN THE MOUNTAINS ARE EXPECTED. LOWS WILL BE SINGLE DIGITS/TEENS AT HIGHER ELEVATIONS TOMORROW NIGHT AND 10S/20S WEDNESDAY NIGHT. LOWS IN THE 20S TO LOWER 30S ARE LIKELY BOTH NIGHTS IN THE LOWER VALLEYS. GROWING SEASON IS DESIGNATED TO START MAY 1ST...SO FROST/FREEZE STATEMENTS MAY BE NEEDED ACROSS THE SNAKE PLAIN EITHER NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
High Wind Warnings in Idaho, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.